Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


meds
Apr 29, 2001

Dr Little,thanks for all your great work on this site.Currently my Doctors has me on Viramune,Sustiva 800mgs,Epivir and Ziagen.I have been on this since Sept 00 and have remained undectable,my cd4 289 18.I also currently taking oral chemotherapy for NHL,the chemotherapy just trushes me and I am always tired,I still have poor sleep and bad dreams with Sustiva.Would it be safe for me to stop Sustiva and it not effect resistence to Viramune.I ve been 100 complient never missed a dose even with chemo.My last blood work was VL undectable,CD4289 18. Thank you

Response from Dr. Little

If your viral load has been undetectable since you started therapy with your current regimen, then you are unlikely to have drug resistance to these drugs. Most HIV specialists would be very comfortable treating someone with either viramune (nevirapine) or sustiva (efavirenz) rather than both. The only reservation I would have about stopping Sustiva in your circumstances would be if you had an exceptionally high viral load before you ever started therapy - say higher than 500,000 copies/ml. Then I might want to use an even more potent regimen, rather than rely on just nevirapine, 3TC and abacavir. The most improtant predictor of success in the absence of drug resistance is treatment compliance (taking all the pills 100% of the time) and it sounds like you are doing quite well at this.


Previous
Resistance to protease inhibitors
Next
Meds question

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement